Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 93, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 17, 2025, 6:14 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2025, 6:14 PM MDT (00:14 UTC)
- Expired
- Aug 17, 2025, 9:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 119 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911
WGUS54 KMAF 180014
FFWMAF
NMC025-180315-
/O.NEW.KMAF.FF.W.0093.250818T0014Z-250818T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
614 PM MDT Sun Aug 17 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Lea County in southeastern New Mexico...
* Until 915 PM MDT.
* At 614 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Southeastern Lea County
This includes the following streams and drainages...
Monument Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3216 10354 3237 10352 3239 10318 3209 10324
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Chehak1 follow-up statement
038
WGUS74 KMAF 180112
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
712 PM MDT Sun Aug 17 2025
NMC025-180315-
/O.CON.KMAF.FF.W.0093.000000T0000Z-250818T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-
712 PM MDT Sun Aug 17 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT THIS
EVENING FOR SOUTHEASTERN LEA COUNTY...
At 712 PM MDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 4 inches of rain have fallen. Additional rainfall amounts of 0.5
to 1 inch are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges. Jal mesonet has measured
nearly 2 inches of rainfall within the last hour.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Southeastern Lea County
This includes the following streams and drainages...
Monument Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3216 10354 3237 10352 3239 10318 3209 10324
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
ChehakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 4:11 PM MDT, 2 hours 3 minutes earlier. Its key messages:
- Updated at 509 PM CDT Sun Aug 17 2025
- A low to medium (15-50%) chance of thunderstorms during the afternoon and evening on Sunday and Monday, with highest chance of rain over the Davis Mountains and surrounding foothills (40-70%).
- Near normal temperatures early next week, becoming slightly below normal by the middle and end of the week.
- There is a daily low to medium (20-65%) chance of thunderstorms for much of the area, with the highest chances over western portions of the area early in the week, shifting eastward later in the week.
Area forecast discussion, Aug 17, 4:11 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 511 PM CDT Sun Aug 17 2025 ...New AVIATION... .KEY MESSAGES... Updated at 509 PM CDT Sun Aug 17 2025 - A low to medium (15-50%) chance of thunderstorms during the afternoon and evening on Sunday and Monday, with highest chance of rain over the Davis Mountains and surrounding foothills (40-70%). - Near normal temperatures early next week, becoming slightly below normal by the middle and end of the week. - There is a daily low to medium (20-65%) chance of thunderstorms for much of the area, with the highest chances over western portions of the area early in the week, shifting eastward later in the week. && .SHORT TERM... (This afternoon through Monday night) Issued at 110 PM CDT Sun Aug 17 2025 Not much change to the current forecast. WV imagery this afternoon shows the upper ridge centered roughly over the ArklaTex, and extending southwest beyond the Rio Grande Valley. Area radars show convection already developing over the Davis Mountains, and CAMs suggest this may develop a little farther east than it did 24 hours ago. This activity will gradually diminish this evening. A 25 kt LLJ and abundant mid/high cloud will retard radiational cooling, yielding another night of lows an uncomfortable ~ 5-7 F above normal, if not more. Monday, the ridge begins developing west toward the Four Corners. Thicknesses make increase ever so slightly, adding maybe a degree to today's highs, and topping out ~ 4-6 F above normal. CAMs suggest convective chances/coverage will be very similar to this afternoon's. Monday night looks like a carbon copy of tonight, with near- identical overnight lows. CAMs diminish convection, but keep it going a little longer overnight, especially northwest. && .LONG TERM... (Tuesday through Saturday) Issued at 110 PM CDT Sun Aug 17 2025 The upper-level ridge is forecast to redevelop to our west by Tuesday. Simultaneously, a broad trough over the Upper Midwest begins to dig and pushes a cold front into the area by midweek. This will allow for shower and thunderstorm chances to increase (20-50%) further east from the higher terrain. Afternoon highs behind the front drop slightly below normal during the latter half of the week. Overnight lows also take a hit where temperatures in the mid to upper 60s are expected for much of the area. For reference, the normal high/low temperature (in degrees Fahrenheit) this time of year at Midland International Air and Space Port is 95/72. There is a low to medium (20-65%) chance of showers and thunderstorms each day throughout the extended. As the upper-level ridge to our west builds, chances of showers and thunderstorms gradually decrease from west to east. By the Friday/Saturday timeframe, these chances (10- 40%) decrease with much of the coverage becoming confined to the Stockton Plateau/Big Bend/Lower Trans Pecos/Permian Basin regions. Though the Davis Mountains still could see some activity as well. Greening && .AVIATION... (00Z TAFS) Issued at 509 PM CDT Sun Aug 17 2025 VFR conditions will prevail next 24 hours, except perhaps in areas of direct convection, in light/variable return flow. Convection will be possible everywhere except KMAF for the next couple of hours. A widespread cu field is anticipated Monday, but convective chances are too far out for a mention attm. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 99 73 97 / 10 20 10 30 Carlsbad 72 96 72 96 / 30 30 30 30 Dryden 75 101 75 99 / 10 10 10 20 Fort Stockton 74 98 73 97 / 10 20 10 40 Guadalupe Pass 68 86 68 87 / 20 40 30 40 Hobbs 70 95 70 95 / 30 40 20 30 Marfa 62 88 62 87 / 20 50 20 50 Midland Intl Airport 75 98 74 96 / 20 20 20 30 Odessa 75 96 74 95 / 20 20 20 30 Wink 73 97 72 97 / 20 20 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....55 AVIATION...99
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:01 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 29 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.